Alert archive / Nevada / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Reno, NV

June 19, 2014

NWS Reno, NV issued this red flag warning at Jun 19, 2014, 9:44 AM PDT. It took effect at Jun 20, 2014, 2:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2014, 9:44 AM PDT (16:44 UTC)
In effect from
Jun 20, 2014, 2:00 PM PDT
Expired
Jun 20, 2014, 9:00 PM PDT
In force
7 hr
Issued by
NWS Reno, NV

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS85 KREV 191644
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
944 AM PDT THU JUN 19 2014

...GUSTY WINDS FOR THE SIERRA FRONT FRIDAY...

NVZ450-201400-
/O.NEW.KREV.FW.W.0008.140620T2100Z-140621T0400Z/
WESTERN NEVADA SIERRA FRONT-
944 AM PDT THU JUN 19 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 9 PM PDT FRIDAY.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...6 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
701 
WWUS85 KREV 201336
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
636 AM PDT FRI JUN 20 2014

...GUSTY WINDS FOR THE SIERRA FRONT TODAY...

NVZ450-210000-
/O.CON.KREV.FW.W.0008.140620T2100Z-140621T0400Z/
WESTERN NEVADA SIERRA FRONT-
636 AM PDT FRI JUN 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
WESTERN NEVADA SIERRA FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HOON

HTTP://WEATHER.GOV/RENO
681 
WWUS85 KREV 202003
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
103 PM PDT FRI JUN 20 2014

...GUSTY WINDS FOR THE SIERRA FRONT TODAY AND TOMORROW...

NVZ450-211200-
/O.NEW.KREV.FW.W.0009.140621T2100Z-140622T0400Z/
/O.CON.KREV.FW.W.0008.140620T2100Z-140621T0400Z/
WESTERN NEVADA SIERRA FRONT-
103 PM PDT FRI JUN 20 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA SIERRA FRONT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 9 PM PDT SATURDAY.

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO
720 
WWUS85 KREV 210349
RFWREV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
849 PM PDT FRI JUN 20 2014

...GUSTY WINDS FOR THE SIERRA FRONT SATURDAY...

NVZ450-211600-
/O.EXP.KREV.FW.W.0008.000000T0000Z-140621T0400Z/
/O.CON.KREV.FW.W.0009.140621T2100Z-140622T0400Z/
WESTERN NEVADA SIERRA FRONT-
849 PM PDT FRI JUN 20 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA
SIERRA FRONT...

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA
FRONT...

* AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL 
  CREATE CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS WEATHER CONDITIONS CAN CAUSE FIRES TO
GROW RAPIDLY IN SIZE AND INTENSITY BEFORE FIRST RESPONDERS CAN
CONTAIN THEM. AVOID DOING OUTDOOR ACTIVITIES THAT CAN CREATE A
SPARK NEAR DRY VEGETATION...SUCH AS YARD WORK...TARGET SHOOTING...
OR CAMPFIRES. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES AND
PREPAREDNESS TIPS.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 19, 1:46 AM PDT, 7 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 1:46 AM PDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
146 AM PDT THU JUN 19 2014

.SYNOPSIS...
WARM AND DRY CONDITIONS WITH THE TYPICAL AFTERNOON AND EVENINGS
BREEZES WILL CONTINUE THE NEXT SEVERAL DAYS. LOW PRESSURE MAY REACH
THE WEST COAST LATE NEXT WEEK, WHICH MAY LEAD TO STRONGER WINDS AND
A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.SHORT TERM...
FEW CHANGES MADE IN THE SHORT TERM WITH A GENERAL WEST TO
SOUTHWEST FLOW ACROSS THE SIERRA AND WESTERN NEVADA INTO THE
WEEKEND. A COUPLE WEAK SHORT WAVES ARE EMBEDDED IN THE FLOW AND
ARE EXPECTED TO IMPACT THE AREA FRIDAY AND SATURDAY. OVERALL
EXPECT TEMPERATURES TO BE A FEW DEGREES ABOVE SEASONAL AVERAGES
WITH AFTERNOON WEST TO SOUTHWEST WINDS.

THE BIGGEST CONCERNS WILL MAINLY BE WITH FIRE WEATHER WITH THE
WEAK SHORT WAVES MOVING THROUGH INCREASING THE WINDS. WINDS TODAY
SHOULD BE TYPICAL AFTERNOON ZEPHYR BREEZES WITH MOST GUSTS AROUND
25 MPH. FRIDAY, THE SHORT WAVE ARRIVES AROUND PEAK HEATING WHICH
COULD RESULT IN CRITICAL CONDITIONS ALONG THE SIERRA FRONT, MORE
ON THIS BELOW. SATURDAY ALSO LOOKS TO BE A BIT OF AN ENHANCED
ZEPHYR DAY, BUT NOT QUITE AS STRONG. THAT SHORT WAVE APPEARS TO
SPLIT AS IT MOVES IN AND THUS IT WILL HAVE LESS SUPPORT ALOFT.
STILL, A FEW GUSTS OVER 30 MPH REMAIN POSSIBLE ALONG THE SIERRA
FRONT.

ONE OTHER CONCERN MAY BE THE SMALL THREAT OF CONVECTION ON
SATURDAY AFTERNOON ACROSS MONO-MINERAL COUNTIES. WITH THAT SECOND
SHORT WAVE, MID-LEVEL TEMPS COOL WITH TEMPS REMAINING ABOVE
AVERAGE. LATEST MODELS ARE SHOWING SOME SMALL POTENTIAL FOR
THUNDERSTORMS, BUT THERE REMAIN TWO LIMITING FACTORS. FIRST, THE
COLUMN REMAINS DRY; TWO, THE INSTABILITY APPEARS TO BE SHALLOW AS
THE ATMOSPHERE AT 400 MB AND ABOVE COOLS LITTLE IF AT ALL.
THEREFORE, LEFT STORMS OUT OF THE FORECAST AND CONTINUED THE GHOST
POPS FOR NOW. WALLMANN

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
MADE ONLY MINIMAL CHANGES TO THE EXTENDED FORECAST AS MEDIUM RANGE
MODELS AND MOST GEFS ENSEMBLE MEMBERS ARE IN GENERAL AGREEMENT WITH
THE OVERALL PATTERN. UPPER LOW ANCHORED IN THE SOUTHERN GULF OF
ALASKA WITH A TROUGH EXTENDING TO THE SOUTH COMBINES WITH FLAT RIDGE
OVER THE ROCKY MOUNTAIN REGION TO KEEP WEST SOUTHWEST FLOW OVER THE
REGION THROUGH MOST OF THE FORECAST PERIOD. GFS/GEM SOLUTIONS ARE
STARTING TO TRANSITION TO A MORE AMPLIFIED TROUGH BY THE END OF THE
PERIOD BUT THE ECMWF IS MORE PROGRESSIVE. A MORE AMPLIFIED TROUGH
WOULD PROMOTE WARMER TEMPS BY LATE WEEK WITH SOME MOISTURE TRANSPORT
FROM THE SOUTH.

THERE ARE STILL SOME SUBTLE DIFFERENCES IN THE MODEL DETAILS THROUGH
THE FORECAST...NAMELY THE TIMING AND STRENGTH OF ANY SHORT WAVES
LIFTING THROUGH THE FLOW. WHILE ALL SHOW AT LEAST ONE WEAK
WAVE...THE BULK OF THE LIFT IS NORTH OF THE CWA. FOR NOW FORECAST
INSTABILITY PARAMETERS REMAIN TOO WEAK TO SUGGEST DEEP CONVECTION SO
KEPT POPS GENERALLY BELOW 10 PERCENT EACH DAY. WILL SHOW AN INCREASE
IN AFTERNOON CLOUDS...BUT VERTICAL DEVELOPMENT IS LIKELY TO BE
LIMITED.

TEMPS CLIMB ABOVE AVERAGE EACH DAY WITH UPPER 80S TO LOWER 90S IN
WRN NV AND THE UPPER 70S TO LOWER 80S IN THE SIERRA VALLEYS. EACH
AFTERNOON EXPECT TYPICAL ZEPHYR BREEZES. IF PATTERN CHANGE STARTS TO
TAKE PLACE AT THE END OF THE FORECAST THURSDAY CLOUD SEE STRONGER
WINDS AND A BETTER CHANCE OF THUNDERSTORMS. 20
&&

.AVIATION...
VFR CONDITIONS THROUGH FRIDAY WITH NO CONVECTION EXPECTED. WINDS
WILL BE TYPICAL FOR LATE SPRING EARLY SUMMER TODAY WITH GUSTS IN THE
20-25 KT RANGE AT THE SURFACE. SLIGHTLY STRONGER GUSTS ARE POSSIBLE
EAST OF THE SIERRA ON FRIDAY...POSSIBLY REACHING 25-30 KTS BY LATE
AFTERNOON AND EARLY EVENING. 20
&&

.FIRE WEATHER...
PRIMARY FIRE WEATHER CONCERN IS THE POTENTIAL GUSTY WINDS ALONG THE
SIERRA FRONT FRIDAY. FORECAST TEMPERATURES INDICATE A THERMAL
GRADIENT BETWEEN THE SIERRA AND BASIN AND RANGE WHICH COULD SUPPORT
GUSTS IN THE 30-35 MPH FROM DOYLE SOUTH TO NEAR WALKER. FORECAST
SOUNDINGS INDICATE A DEEP MIXED LAYER FRIDAY AFTERNOON WITH WINDS IN
THE 30 MPH RANGE MIXING TO THE SURFACE. MODEL FORECASTS HAVE NOT
BEEN AS CONSISTENT WITH THIS SOLUTION AS WE WOULD LIKE TO SEE TO
ISSUE ANY WATCHES OR WARNINGS. RIGHT NOW CONFIDENCE IN CRITICAL
CONDITIONS FOR FRIDAY AFTERNOON/EVENING IS MEDIUM. WITH THIS
FORECAST WE WILL HEADLINE GUSTY WINDS AND LOW HUMIDITY FOR THE
SIERRA FRONT FRIDAY BUT HOLD OFF ISSUING ANY WATCHES. WILL LET THE
DAY SHIFT TAKE ANOTHER LOOK LATER THIS MORNING. 20
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

Nearby

Red Flag Warnings in Nevada, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.